Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Are these Imuran side effects?


10-20-2015, 06:30 PM   #1
katertot
 
Join Date: Sep 2015
Location: Michigan
Are these Imuran side effects?

Hi everyone,

I was diagnosed just 6 weeks ago and was started on 9mg of budesonide and 100mg of azathioprine. I'm getting blood work every two weeks. My azathioprine was increased to 150mg after 2 weeks. I had an MRE on Sunday and my doctor called my with the results today--thickening/inflammation at the terminal ileum (which was expected). Luckily there is no narrowing or scar tissue. He wants to increase the azathioprine to 200 mg now. I've been on steroids for 6 weeks and aza for 4 and my CRP has not budged.

Since Saturday evening/Sunday morning I have felt a burning sensation in my chest, like I am on the verge of getting bronchitis. Crap has been going around at work, so I just assumed I was coming down with something. But, I have not gotten a cough or anything--just a burning in my chest and sore throat. It also feels like I am on the verge of a yeast infection/UTI and my feet are really hot. I'm so new to all of this so I don't know when to call my GI or my primary doc or when I'm just getting a cold! I feel stupid because I just talked to my doc this morning to discuss the MRE results and his nurse to update my schedule for my blood work. I completely forgot to mention it. I don't want to call about every little thing! Should I give it a couple days?
10-20-2015, 08:18 PM   #2
Robrich
Senior Member
 
Robrich's Avatar
 
Join Date: Oct 2012
Location: SoCal

My Support Groups:
Imuran and budesnide are both immune suppressants esp the Imuran.
That makes you mo re susceptible to colds and infections esp opportunistic ones like candida.
They may then be difficult to kick and linger on.
Probably should mention it to your doc and do whatever you can to treat them.
__________________
DX. Crohns 50 yrs. with fistulas for 20 years until remicade
Meds: MTX,ENTYVIO 9/14' augmentin,
pred. 10mg.
probiotics
d3, calcium, k2' magnesium, resveratrol,
Turmeric,paleo, bone broths
Past: humira no response after 6 mos., remicade amazing for 10 years then stopped working.
Entocort
6mp, Imuran never helped nasty side effects liver problems, caught pneumonia
Asacol, rowasa no response
Flagyl worked well but got PN cipro same.
10-22-2015, 12:20 PM   #3
katertot
 
Join Date: Sep 2015
Location: Michigan
Thanks for the reply!

I ended up seeing someone at my primary doctor's office today (my regular doctor was out of town this week) for an unrelated reason (had to get an infected skin tag removed...ew) and asked her about my chest pain. She looked at my mouth and throat and said there was a little whiteness on my tongue, but didn't hear or see anything that made her think bronchitis. She said that it might be at the very beginning and didn't want to treat anything yet. Also I guess my tongue didn't look bad enough to make her think thrush. She kind of left it at that, which was a little frustrating. My chest really, really hurts. It is a burning pain. Last night it was probably an 8 out of 10.

I'm going to be doing a round of antibiotics to make sure I don't get an infection from the lesion removal and, because I always have bad reactions to antibiotics, I'm getting an antifungal (Diflucan) too. I guess I'll wait and see if it goes away before I call back again.
10-22-2015, 02:28 PM   #4
Christi
Senior Member
 
Join Date: Oct 2015
Location: South Africa

My Support Groups:
Hi, i have to agree with robrich i just have to ask what pain exactly are you experience? Did they not maybe think it could be Hernia / Gerd? Imuran does make you more prone for infections , needless to say the fact that i do have an infection i did not once get the flu or bronchitis this year.
10-22-2015, 02:52 PM   #5
katertot
 
Join Date: Sep 2015
Location: Michigan
It is definitely not heartburn or reflux. When I say a burning pain, I don't mean like heartburn, I mean it feels like I swallowed burning glass. And it is a constant pain. My chest burns and hurts and feels tired like it does after I've had a cough for a while or when I have bronchitis. But, I don't have a cough or any mucus or anything coming up when I clear my throat. I don't normally get sick, maybe one cold a year. I did have bronchitis for a month last November and that was really out of the ordinary for me.
10-22-2015, 03:06 PM   #6
Christi
Senior Member
 
Join Date: Oct 2015
Location: South Africa

My Support Groups:
I would really suggest that your doctor have another look as it could be anything, i wish i could be of any help but i have no idea but maybe could just be an infection. hope you feel better soon. keep us updated
10-22-2015, 03:29 PM   #7
katertot
 
Join Date: Sep 2015
Location: Michigan
Thanks. I ended up calling my GI just to be on the safe side. Luckily my regular GP is back in the office next week!
10-22-2015, 03:51 PM   #8
Christi
Senior Member
 
Join Date: Oct 2015
Location: South Africa

My Support Groups:
Thats wonderful please keep us updated on the progress and hope you feel better soon
10-23-2015, 12:50 PM   #9
katertot
 
Join Date: Sep 2015
Location: Michigan
Thanks for the well wishes! My GI's nurse called back yesterday and said it sounded like thrush. She passed the information to my doc, but said it would probably be a good idea to get in to my regular doc for them to look at it. I was a little frustrated since I was just there yesterday. But, was able to get in to my family doctor's office this morning. And it was what I expected after talking to the GI office...oral and esophogeal candidiasis. I'm bwing put on fluconazole for 2 weeks. Hopefully that takes care of it because, holy crap, this really hurts!
10-23-2015, 01:26 PM   #10
Christi
Senior Member
 
Join Date: Oct 2015
Location: South Africa

My Support Groups:
Hi im happy that you got that sorted out and now you can concentrate on getting better best of luck and let us know how you are feeling :-)
12-09-2015, 04:40 PM   #11
Forristicat
 
Forristicat's Avatar
 
Join Date: Dec 2015
Location: Canberra, Australian Capital Territory, Australia
I think Aza/Imuran may have giving me general heart palpatations. I've stopped the drug but I still have them (eg Atrial Fib)
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Are these Imuran side effects?
Thread Tools


All times are GMT -5. The time now is 04:17 PM.
Copyright 2006-2017 Crohnsforum.com